Alert archive / Florida / Frost Advisories in 2024
Frost Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this frost advisory at Dec 3, 2024, 1:05 PM EST for Lake County, Volusia County, Florida. It took effect at Dec 4, 2024, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2024, 1:05 PM EST (18:05 UTC)
- In effect from
- Dec 4, 2024, 3:00 AM EST
- Expired
- Dec 4, 2024, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2684 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541 WWUS72 KMLB 031805 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 105 PM EST Tue Dec 3 2024 FLZ041-044-144-041400- /O.NEW.KMLB.FR.Y.0002.241204T0800Z-241204T1400Z/ Inland Volusia-Northern Lake-Southern Lake- Including the cities of Mount Dora, Deland, Tavares, Mascotte, Groveland, Eustis, Leesburg, Deltona, Debary, and Clermont 105 PM EST Tue Dec 3 2024 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Inland Volusia and Lake Counties. * WHEN...From 3 AM to 9 AM EST Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Leahy
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Dec 3, 12:30 PM EST, 35 minutes earlier. Its key messages:
- Issued at 455 AM EST Tue Dec 3 2024
- Very cold temperatures are forecast through mid-week, with wind chill values in the 30s and 40s Wednesday morning
- Patchy to areas of frost forecast across portions of the interior Wednesday morning
- Sensitive fire weather conditions are expected through mid-week
- Poor to hazardous marine conditions are forecast today. A southward moving longshore current and moderate risk of dangerous rip currents exists at all areas beaches today
Area forecast discussion, Dec 3, 12:30 PM EST, 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1230 PM EST Tue Dec 3 2024 ...New AVIATION... .KEY MESSAGES... Issued at 455 AM EST Tue Dec 3 2024 - Very cold temperatures are forecast through mid-week, with wind chill values in the 30s and 40s Wednesday morning - Patchy to areas of frost forecast across portions of the interior Wednesday morning - Sensitive fire weather conditions are expected through mid-week - Poor to hazardous marine conditions are forecast today. A southward moving longshore current and moderate risk of dangerous rip currents exists at all areas beaches today && .UPDATE... Issued at 931 AM EST Tue Dec 3 2024 No changes needed to the forecast this morning, as things remain on track. It was a very chilly start to the day, with local sites observing temperatures in the 30s and 40s. Highs today will remain limited, despite ample sunshine. Temperatures are forecast to only reach the lower to mid-60s this afternoon, which is around 10-15 degrees below normal. Leesburg could approach its record cool maximum temperature for the date, but is not expected to tie or set a new record. North to northwesterly winds continue today, reaching speeds of up to 10-12mph. Tonight, clear skies and lighter winds could once again lead to the development of patchy to areas of frost. Will be looking at the latest model guidance for this afternoon's update and the possibility of additional Frost Advisories overnight tonight. Regardless, overnight lows are forecast in the mid-30s to lower 40s west of I-95, while coastal areas remain in the lower to mid-40s. However, wind chills will make it feel like the 30s. && .PREVIOUS DISCUSSION... Issued at 455 AM EST Tue Dec 3 2024 Current-Wednesday... Satellite and surface observations shows clear skies this morning with some marine stratocu across the far offshore waters and beyond our waters. Temperatures as of 4 AM are are in the low to mid 40s across the interior and mid to upper 40s along the coast, with wind chill values in the upper 30s to low 40s. Lowest wind chill values near sunrise are forecast to be well into the 30s across the interior, and upper 30s to low 40s across the coast. A Frost Advisory is in effect for this morning across northern Lake and interior Volusia counties where areas of frost are forecast for form. Patchy frost is also forecast to form across portions of Lake, adjacent Orange and Seminole counties, as well as southern Osceola county. High pressure over the Deep south will continue to move southeast, with the center shifting near or over the Florida peninsula by Wednesday. Cool, dry air will continue to filter across the local area, resulting in no mentionable rain chances through the period. Northerly winds today will be around 10 mph with gusts around 20 mph across the interior, and 10-15 mph with gusts 20-25 mph along the coast before weakening to 5-10 mph on Wednesday as winds shift north to northeast. Despite the sunny skies, temperatures will remain cooler than normal for this time of year. Afternoon highs today will be in the low to mid 60s, and mid to upper 60s across the north, and upper 60s to low 70s across the south on Wednesday. Cold overnight conditions will continue through the period, with tonight being another one of the coldest night so far this season. Clear skies and low humidity tonight will once again allow for some radiative cooling, plunging the overnight lows in the upper 30s to low 40s west of I-95, and 40s to low 50s east of I-95. Some mid 30s will be possible in the traditionally cooler locations across the northern parts of Lake and Volusia counties. Northerly winds around 5-10 mph coupled with these cool temperatures will produce wind chill values well into the 30s across the interior, and upper 30s to low 40s across the coast for several hours tonight. Overnight lows on Wednesday night will increase slightly to low to mid 40s west of I-95, and 40s to low 50s along the coast. There is a low to medium chance (20-30 percent) of frost forming once again late tonight and into early Wednesday morning, producing patchy to areas of frost across portions of Lake, inland Volusia, adjacent Orange and Seminole counties, as well as southern Osceola county. A Frost Advisory will likely be needed for late tonight and into Wednesday morning for inland Volusia and Lake counties. After collaborating with surrounding WFO's, decided to wait on issuing a Frost Advisory to help with messaging purposes. At all central Florida Atlantic beaches, there is a moderate risk of dangerous rip currents due to a long period swell. A strong, southward-flowing longshore current continues across all central Florida beaches today. Thursday-Friday... Upper level trough and accompanying mid level low across the Great Lakes will shift eastward and northward across the NE US and into Canada through the period. At the surface, a cold front will shift southward across the eastern seaboard and Deep south, before sagging across the Florida peninsula on Friday. Slight model disagreements continue with how much moisture will be associated with the cold front. The ECM model remains drier than than the GFS, with the NBM more in line with the ECM solution. At this time, have leaned more towards the ECM and NBM solutions which have a drier frontal passage. Thus, mostly dry conditions through the period, with only isolated showers (20 percent) across the far offshore waters Friday. Temperatures will be seasonable on Thursday before decreasing slightly on Friday with the cold frontal passage. Afternoon highs will be in the low to mid 70s on Thursday, and upper 60s to low 70s across the north, and low to mid 70s across the south on Friday. Overnight lows will be in the upper 40s to low 50s on Thursday night, and ranging from low 40s to upper 50s on Friday night. Saturday- Monday... High pressure centered across the southeast US on Saturday will shift east and south, moving offshore Sunday. As the high pressure continues to move further offshore on Monday, a shortwave trough will move into the Deep South. Locally, northerly winds around 5-10 mph will persist on Saturday and Sunday before southeast on Monday. The east coast sea breeze is forecast to form each afternoon, turning the winds easterly behind the sea breeze. Models do not indicate cooler air like ECFL saw with the previous high pressure system occurring with this high pressure. The ECM model shows the coolest air, but still well above what was seen earlier this week. Thus have trended towards the NBM with temperatures through the period. Temperatures will be on a slight warming trend through early week, with temperatures starting out seasonable on Saturday before becoming seasonable to slightly above normal for this time of year into early next week. Afternoon highs will be in the low to mid 70s on Saturday, and upper 70s to low 80s on Sunday and Monday. && .MARINE... Issued at 455 AM EST Tue Dec 3 2024 Today-Saturday... High pressure over the southeast will become centered over or near Florida by mid to late week. Poor to hazardous boating conditions today as northerly winds at 15-20 KT build seas 5- 8 feet. A Small Craft Advisory is in effect for all the offshore waters through 4 AM on Wednesday morning for seas 7 to 8 feet. Small craft should exercise caution across all the nearshore waters today for northerly winds 15-20 KT. Poor boating conditions will linger in the offshore waters on Wednesday with seas up to 6 feet. Winds become lighter and seas subside mid-week as the center of the high approaches. Winds NE at 10-15 KT Wednesday and will back to the W to NW on Thursday. Winds will become N to NE on Friday, before becoming E to NE and decreasing to around 10KT on Saturday. Seas 3-6 ft Wednesday morning will subside to 2-3 ft Thursday morning before building to 3-5ft Friday. Seas will gradually subside on Saturday, becoming 3-4ft. Isolated showers will be possible across the far offshore waters Friday with the frontal passage. Otherwise, mostly dry conditions are forecast. && .AVIATION... (18Z TAFs) Issued at 1230 PM EST Tue Dec 3 2024 VFR conditions persist across the terminals through the period, with skies remaining mostly clear. Gusty northwest winds at 10 to 15 knots with gusts to 20 knots will diminish to 5 to 10 knots overnight. Winds are then forecast to veer to out of the northeast between 5 to 10 knots after 15Z tomorrow. Dry conditions will prevail through the period. && .FIRE WEATHER... Issued at 455 AM EST Tue Dec 3 2024 Today-Thursday...Very dry air from reinforcing high pressure will result in sensitive fire weather conditions through Thursday. Min RHs will drop to 30-40 percent across most of the interior today through Thursday. Northerly wind surges associated with the reinforcing high pressure will increase winds to around 10 mph across the interior and 10-15 mph with gusts to 20 mph along the coast today. Winds become lighter Wednesday and Thursday as the center of high pressure moves near or over Florida. && .PRELIMINARY POINT TEMPS/POPS... DAB 40 65 44 73 / 0 0 0 0 MCO 41 68 47 73 / 0 0 0 0 MLB 44 69 49 74 / 0 0 0 0 VRB 46 70 50 76 / 0 0 0 0 LEE 37 66 45 73 / 0 0 0 0 SFB 40 67 45 73 / 0 0 0 0 ORL 42 69 48 74 / 0 0 0 0 FPR 44 70 49 76 / 0 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...Small Craft Advisory until 4 AM EST Wednesday for AMZ570-572-575. && UPDATE...Leahy AVIATION...Tollefsen
Hazardous weather outlook, Dec 3, 10:27 AM EST, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1027 AM EST Tue Dec 3 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-040000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1027 AM EST Tue Dec 3 2024 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Today and tonight. .EXCESSIVE COLD IMPACT... Several hours of wind chill values well into the 30s across the interior, and upper 30s to low 40s across the coast will be possible tonight into Wednesday morning. The longest duration of these cold wind chills will be in Lake, Volusia, Osceola, and Okeechobee counties, as well as adjacent portions of Orange and Seminole counties. Patchy to areas of frost will once again be possible tonight and into Wednesday morning across Lake, interior Volusia, and southern Osceola counties. .RIP CURRENT AND SURF IMPACT... A moderate risk of life-threatening rip currents exists at all central Florida Atlantic beaches. Always swim near a lifeguard and never enter the water alone. .WIND AND SEA IMPACT... North winds between 15 to 20 knots will build seas up to 5 to 8 feet in the Gulf Stream. A small craft advisory is in effect until 4 AM on Wednesday for all the offshore waters. Small craft should exercise caution across all the nearshore waters today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few more cold nights are expected through at least Wednesday morning, especially into Wednesday morning, as low temperatures drop into mid 30s to low 40s, with wind chill values in the 30s, across much of the area. Poor seas across the offshore waters are expected to linger into Wednesday as seas begin to subside. Sensitive fire weather conditions are expected to continue through late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Leahy
Nearby
Frost Advisories in Florida, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.